SUBMIT MANUSCRIPT

Donnish Journal of Medicine and Medical Sciences

January 2016 Vol. 3(1), pp. 001-005

Copyright 2016 Donnish Journals




Original Research Paper


Pegylated Interferon α-2a Therapy and Occurrence of Sinus Tachycardia in Chronic Hepatitis C Infected Patients


Vian Ahmed Wasta Esmail1*, Dler Shamsulddin Hamid2 and Rawa Abdullatif Ratha1

11Bachelor Degree in Pharmacy, MSc. in Clinical Pharmacy, University of Sulaimani, Faculty of Medical Sciences, College of Pharmacy, Kurdistan Region, Iraq.
2F.I.B.M.S., M.B.Ch.B. Internal Medicine, University of Sulaimani, Faculty of Medical Sciences, College of Medicine, Kurdistan Region, Iraq.

Corresponding Author E-mail: vianwasta85@gmail.com

Accepted 2nd January, 2016.



Abstract


Pegylated interferon-α (Peg IFN-α) in combination with ribavirin is the backbone of treatment in patients with HCV infection that may produce serious adverse effects like arrhythmia and reversible hypertension. This study was carried out to determine whether there is any relationship between the use of pegylated interferon α-2a and sinus tachycardia (tachyarrhythmia) in chronic HCV infected patients treated with the combination of pegylated interferon α-2a and ribavirin. Also, to determine the effect of this pegylated interferon α-2a on blood pressure throughout three months period of treatment. In result, 19.67% of participants developed sinus tachycardia and 24.6% developed hypertension. We can conclude that there was a significant development of sinus tachycardia and hypertension three months after starting treatment with combination therapy with P ˂ 0.001. On the other hand, each of pulse rate, systolic and diastolic blood pressures were significantly changed from pretreatment values with P = 0.000 for each parameter.

Keywords: Pegylated interferon α-2a, Ribavirin, Sinus tachycardia, Chronic Hepatitis C infection, Reversible hypertension.

Read: [Full Text - PDF]


Cite This Article:

Vian Ahmed Wasta Esmail, Dler Shamsulddin Hamid and Rawa Abdullatif Ratha. Pegylated Interferon α-2a Therapy and Occurrence of Sinus Tachycardia in Chronic Hepatitis C Infected Patients. Donnish Journal of Medicine and Medical Sciences 3(1) 2016 pp. 001-005.


© 2016 - Donnish Journals | Terms | Privacy policy |